Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Omaha, NE

May 29, 2011Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 29, 2011, 9:54 PM CDT for Pierce County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 9:54 PM CDT (02:54 UTC)
Expired
May 29, 2011, 10:30 PM CDT
In force
36 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Pierce County, NE

The radar

The Omaha radar (KOAX), 146 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 10:12 PM CDTHAIL 0.758 W Pierce, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3559 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
720 m²/s²
Significant tornado parameter
0.0
Supercell composite
59.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS53 KOAX 300254
SVROAX
NEC139-300330-
/O.NEW.KOAX.SV.W.0103.110530T0254Z-110530T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1030 PM CDT

* AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES NORTHEAST OF MEADOW GROVE...OR 14 MILES
  WEST OF NORFOLK...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIERCE...OSMOND...WILLOW CREEK STATE RECREATION AREA...FOSTER...
  MCLEAN AND THE HIGHWAY 81 AND 20 JUNCTION.

THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
166 AND 185.

THE WARNED AREA INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS
360 AND 373.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4243 9766 4244 9737 4219 9737 4209 9750
      4209 9783
TIME...MOT...LOC 0254Z 220DEG 37KT 4211 9766
WIND...HAIL <50MPH 1.00IN

$$

DEWALD
2 follow-up statements
935 
WWUS53 KOAX 300304
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 PM CDT SUN MAY 29 2011

NEC139-300330-
/O.CON.KOAX.SV.W.0103.000000T0000Z-110530T0330Z/
PIERCE NE-
1004 PM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIERCE COUNTY
UNTIL 1030 PM CDT...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PIERCE...OR 13
MILES NORTHWEST OF NORFOLK...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIERCE...OSMOND...WILLOW CREEK STATE RECREATION AREA...FOSTER...
  MCLEAN AND THE HIGHWAY 81 AND 20 JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4243 9766 4244 9737 4219 9737 4210 9750
      4217 9779
TIME...MOT...LOC 0304Z 217DEG 33KT 4217 9760
WIND...HAIL <50MPH 1.00IN

$$

DEWALD
071 
WWUS53 KOAX 300315
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1015 PM CDT SUN MAY 29 2011

NEC139-300330-
/O.CON.KOAX.SV.W.0103.000000T0000Z-110530T0330Z/
PIERCE NE-
1015 PM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PIERCE
COUNTY UNTIL 1030 PM CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PIERCE...OR 14 MILES NORTHWEST OF NORFOLK...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  OSMOND...THE HIGHWAY 81 AND 20 JUNCTION AND MCLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4244 9737 4219 9737 4214 9745 4224 9770
      4243 9766
TIME...MOT...LOC 0315Z 215DEG 30KT 4224 9754
WIND...HAIL 60MPH 1.00IN

$$

DEWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:25 PM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, May 29, 3:25 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT SUN MAY 29 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.

FOR TONIGHT WILL MAINTAIN HIGH CHC POPS NORTH ASSOCIATED WITH
WARM FRONT LIFTING INTO THE DAKOTAS/NRN IA. HOWEVER...APPEARS THAT
THERE IS AT LEAST A SLGT CHANCE FOR ISOLATED CONVECTION INITIATING
THIS EVENING WITHIN A NARROW GAP OF WEAK CAPPING EXTENDING FROM ABOUT
WEST-CENTRAL IA TO NORTH-CENTRAL KS. NEAR TERM HIRES PROGS...HRRR/4KM
WRF/ARW4/NMM4...ALL IN GOOD AGREEMENT WITH THIS. ON MONDAY
DISTINCT POSSIBILITY FOR SIGNIFICANT SEVERE WEATHER...TORNADIC
STORMS...LATE AFTN/EARLY EVENING OVER NORTHEAST NEB ASSOCIATED WITH
STRONG COLD FRONT SWEEPING EWD ACROSS THE CNTRL PLAINS/DAKOTAS/UPPER
MIDWEST. IMPRESSIVE COMPOSITE PARAMETERS ADVERTISED PROMPTING SPC
TO GO WITH A MODERATE RISK IN DAY 2. DEEP SHEAR 40-60KT...0-1KM SRH
200 M2/S2...MUCAPES 2500-3000 J/KG. COLD FRONT SHOULD BE CLEAR OF
THE CWA BY MORNING RUSH TUESDAY. ANOTHER WARM FRONT LIFTS THRU CNTRL
PLAINS ON WED...AND THINK THERE IS AT LEAST A SMALL CHANCE FOR
CONVECTION ON WEAKER EDGE OF CAP.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY.

GOING EXTENDED PD FCST IN PRETTY GOOD SHAPE...SO ONLY MINOR
ADJUSTMENTS MADE. WARM FRONT ASSOCIATED WITH AREA OF SFC LOW PRESSURE
OVER MT WILL LIFT THRU THE CNTRL PLAINS AND IS PROGGED TO BE CLEAR OF
THE NRN CWA EARLY THURSDAY MORNING AND GOING FCST HAS SLGT POPS
NORTH. AT THIS POINT COULD EASILY REMOVE THEM...BUT CANNOT TOTALLY
DISCOUNT ISOLATED STORMS POPPING UP ALONG 850MB FRONT. SO FOR SAKE OF
ADVANCING  POTENTIAL FLIP-FLOP WILL LEAVE TOKEN 20S IN. OTHERWISE
INTERESTING SFC PATTERN ON TAP BEGINNING LATE THURSDAY NIGHT. BOTH
GFS/ECM DEPICT A COLD FRONT DROPPING THRU THE NRN PLAINS...BUT THEN
STALLS OUT WHEN SOUTHERLY RETURN FLOW ASSOCIATED WITH SFC HIGH OVER
THE SERN STATES...INCREASES OVER THE CNTRL PLAINS AND BRINGS THE
ADVANCING BNDRY TO A HALT ON FRIDAY. GFS AND ECM THEN DIFFER ON BNDRY
POSITIONING. GFS SHOWS FRONT LIFTING SLIGHTLY TO THE NORTH WHILE THE
ECM STALLS IT OUT ALONG THE NEB/KS...IA/MO BORDER. THEREFORE HAVE
DECIDED TO KEEP REST OF EXTENDED PDS DRY CONSIDERING HIGH MLCINH/NO
SIGNIFICANT SHORTWAVE TROF PASSING THRU TO WEAKEN CAP/UNCERTAINTY
HOW SFC BNDRY WILL MEANDER OVER THE CNTRL PLAINS.

DEE

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

SURFACE WARM FRONT CONTINUED TO PRESS NORTH AND AT 29/19Z WAS JUST
SOUTH OF A LNK-PMV LINE.  CIGS SOUTH OF FRONT HAVE IMPROVED TO HIGH
END OF MVFR OR JUST ABOVE WHILE FARTHER NW CIGS HAD DROPPED INTO IFR
OR LIFR CATEGORY ALONG WITH VISIBILITY RESTRICTIONS IN FOG.  WITH
LOW LVL JET INCREASING TONIGHT EXPECT FRONT TO CONTINUE LIFTING NWD
AND MIXING FORECAST SOUTH OF FRONT SHOULD KEEP ANY FOG FROM
REFORMING AND ANY CIGS LIKELY ABOVE MVFR RANGE.  HOWEVER...THIS
IMPROVEMENT MAY NOT REACH KOFK UNTIL MONDAY MORNING.  VERY STRONG
SOUTH WINDS WILL DEVELOP MEMORIAL DAY WITH THUNDERSTORMS LIKELY BY
MONDAY EVENING.  THUNDERSTORMS THIS EVENING WERE FORECAST TO REMAIN
SW OR NE OF TAF SITES.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&
Hazardous weather outlook, May 29, 5:23 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
523 PM CDT SUN MAY 29 2011

NEZ016>018-030>033-042>044-301100-
ANTELOPE-BOONE-COLFAX-CUMING-DODGE-MADISON-PIERCE-PLATTE-STANTON-
WAYNE-
523 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE OUTLOOK THIS EVENING...
PARTICULARLY FOR AREAS NORTH OF I-80.

ON MONDAY...THERE IS A GOOD CHANCE FOR LATE AFTERNOON SEVERE
THUNDERSTORMS DEVELOPING OVER PORTIONS OF NORTHEAST NEBRASKA...
SPECIFICALLY ALONG AND WEST OF A LINE FROM ABOUT WAYNE TO COLUMBUS.
TORNADIC STORMS ARE THE PRIMARY THREAT...ALONG WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY NIGHT ALONG A
COLD FRONT SWEEPING ACROSS THE CENTRAL PLAINS. SEVERE WEATHER IS
POSSIBLE ANYWHERE ALONG THE FRONT MONDAY EVENING. TORNADIC
THUNDERSTORMS WILL BE ESPECIALLY POSSIBLE OVER NORTHEAST NEBRASKA.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE AREA ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVER NORTHEAST NEBRASKA
MONDAY AFTERNOON AND EVENING.

IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068-
091-093-301100-
BURT-CASS-DOUGLAS-FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-POTTAWATTAMIE IA-RICHARDSON-SARPY-
SHELBY IA-THURSTON-WASHINGTON-
523 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS EVENING.

FLOODING WILL CONTINUE ALONG MOST OF THE MISSOURI RIVER THROUGH
TONIGHT. FLOODING WILL BE MOST PRONOUNCED AROUND AND DOWNSTREAM OF
PLATTSMOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY NIGHT ALONG A
COLD FRONT SWEEPING ACROSS THE CENTRAL PLAINS. SEVERE WEATHER IS
POSSIBLE ANYWHERE ALONG THE FRONT MONDAY EVENING WITH LARGE AND
DAMAGING WINDS POSSIBLE.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE AREA ON
WEDNESDAY.

FLOODING WILL PERSIST ALONG MOST OF THE MISSOURI RIVER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THERE IS A CHANCE SPOTTER ACTIVATION WILL BE NEEDED MONDAY EVENING.

NEZ050-051-065-066-078-088>090-092-301100-
BUTLER-GAGE-JEFFERSON-JOHNSON-LANCASTER-PAWNEE-SALINE-SAUNDERS-
SEWARD-
523 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE OUTLOOK THIS EVENING. ON
MONDAY AFTERNOON...THERE IS A CHANCE FOR SEVEVE STORMS MAINLY WEST
OF A LINE FROM WAHOO TO BEATRICE. THE PRIMARY THREAT BEING LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY NIGHT ALONG A
COLD FRONT SWEEPING ACROSS THE CENTRAL PLAINS. SEVERE WEATHER IS
POSSIBLE ANYWHERE ALONG THE FRONT MONDAY EVENING WITH LARGE AND
DAMAGING WINDS POSSIBLE.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE AREA ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WMAY BE NEEDED OVER SOUTHEAST NEBRASKA MONDAY
AFTERNOON AND EVENING.

NEZ011-012-301100-
CEDAR-KNOX-
523 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE OUTLOOK THIS EVENING...
PARTICULARLY FOR AREAS NORTH OF I-80.

ON MONDAY...THERE IS A GOOD CHANCE FOR LATE AFTERNOON SEVERE
THUNDERSTORMS DEVELOPING OVER PORTIONS OF NORTHEAST NEBRASKA...
SPECIFICALLY ALONG AND WEST OF A LINE FROM ABOUT WAYNE TO COLUMBUS.
TORNADIC STORMS ARE THE PRIMARY THREAT...ALONG WITH LARGE HAIL AND
DAMAGING WINDS.

FLOODING WILL CONTINUE ALONG MOST OF THE MISSOURI RIVER...AND BE
MOST PRONOUNCED IN NORTHERN KNOX AND CEDAR COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY NIGHT ALONG A
COLD FRONT SWEEPING ACROSS THE CENTRAL PLAINS. SEVERE WEATHER IS
POSSIBLE ANYWHERE ALONG THE FRONT MONDAY EVENING. TORNADIC
THUNDERSTORMS WILL BE ESPECIALLY POSSIBLE OVER NORTHEAST NEBRASKA.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE AREA ON
WEDNESDAY.

FLOODING WILL PERSIST ALONG MOST OF THE MISSOURI RIVER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVER NORTHEAST NEBRASKA
MONDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 29, 9:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
922 PM CDT SUN MAY 29 2011

NEZ088-300300-
JEFFERSON NE-
922 PM CDT SUN MAY 29 2011

...SPECIAL WEATHER STATEMENT FOR JEFFERSON COUNTY UNTIL 1000 PM
CDT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF NARKA...OR 41 MILES SOUTHWEST
OF BEATRICE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRBURY...
  PLYMOUTH...
  REYNOLDS...
  ALEXANDRIA STATE RECREATION AREA...
  DAYKIN...
  JANSEN...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DEWALD
Local storm report, May 29, 9:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             FAIRBURY                40.14N 97.18W
05/29/2011  E0.75 INCH       JEFFERSON          NE   EMERGENCY MNGR

            WINDS GUSTING TO 40 MPH.

&&

VDEWALD
Local storm report, May 29, 9:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             JANSEN                  40.19N 97.08W
05/29/2011  E1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

VDEWALD
Special weather statement, May 29, 9:47 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 PM CDT SUN MAY 29 2011

NEZ017-031-300330-
MADISON NE-PIERCE NE-
947 PM CDT SUN MAY 29 2011

...SPECIAL WEATHER STATEMENT FOR PIERCE AND NORTHWESTERN MADISON
COUNTIES UNTIL 1030 PM CDT...

AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MEADOW GROVE...OR 16 MILES WEST OF
NORFOLK...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PIERCE...
  OSMOND...
  WILLOW CREEK STATE RECREATION AREA...
  FOSTER...

DEWALD
Special weather statement, May 29, 9:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
948 PM CDT SUN MAY 29 2011

NEZ016-300330-
ANTELOPE NE-
948 PM CDT SUN MAY 29 2011

...SPECIAL WEATHER STATEMENT FOR ANTELOPE COUNTY UNTIL 1030 PM CDT...

AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ELGIN...OR 40 MILES WEST
OF NORFOLK...MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NELIGH...
  CLEARWATER...
  ORCHARD...
  ROYAL...
  BRUNSWICK...
  ASHFALL FOSSIL BEDS STATE HISTORICAL PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DEWALD
Special weather statement, May 29, 9:52 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT SUN MAY 29 2011

NEZ066-088-089-300330-
GAGE NE-JEFFERSON NE-LANCASTER NE-
952 PM CDT SUN MAY 29 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LANCASTER...
NORTHEASTERN JEFFERSON AND NORTHWESTERN GAGE COUNTIES UNTIL 1030 PM
CDT...

AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF PLYMOUTH...OR 14 MILES WEST OF
BEATRICE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEATRICE...
  LINCOLN...
  PLYMOUTH...
  PICKRELL...
  CLATONIA...
  HALLAM...
  CORTLAND...
  FIRTH...
  HICKMAN...
  PANAMA...
  STAGECOACH STATE RECREATION AREA...
  WAGON TRAIN STATE RECREATION AREA...
  SPRAGUE...
  ROCA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:29 PM CDTSevere Thunderstorm WarningOAXJefferson31 min
May 29, 9:56 PM CDTSevere Thunderstorm WarningOAXAntelope34 min
May 29, 10:21 PM CDTSevere Thunderstorm WarningOAXKnox54 min
May 29, 10:27 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce46 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOAXKnox48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.